Alert archive / Georgia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 166, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Aug 11, 2007, 3:25 PM EDT for Burke County, Georgia. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2007, 3:25 PM EDT (19:25 UTC)
- Expired
- Aug 11, 2007, 4:15 PM EDT
- In force
- 50 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
County Burke County, GA
The radar
The Charleston,SC radar (KCLX), 81 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.4 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3977 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 471 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 8.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCAE 111925
SVRCAE
GAC033-112015-
/O.NEW.KCAE.SV.W.0166.070811T1925Z-070811T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
325 PM EDT SAT AUG 11 2007
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BURKE COUNTY IN EAST CENTRAL GEORGIA
* UNTIL 415 PM EDT
* AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7
MILES SOUTHEAST OF WAYNESBORO...AND MOVING SOUTHEAST AT 10 MPH.
* SOME COMMUNITIES IN THE WARNING AREA INCLUDE GIRARD.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE IN COLUMBIA TOLL FREE
AT 1 800 7 7 5 7 1 9 9.
LAT...LON 3304 8156 3291 8176 3296 8185 3292 8195
3307 8207 3317 8180
TIME...MOT...LOC 1925Z 322DEG 7KT 3302 8190
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 2:34 PM EDT, 51 minutes earlier.
Area forecast discussion, Aug 11, 2:34 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
234 PM EDT SAT AUG 11 2007
.SYNOPSIS...
THE UPPER LEVEL RIDGE RESPONSIBLE FOR OUR HEAT THIS WEEK WILL
SHIFT WEST AND BE CENTERED OVER THE SOUTHERN PLAINS THROUGH THE
COMING WEEK. UPPER LEVEL FLOW WILL BE MORE NORTHERLY OVER THE
STATE WHICH WILL BRING SOME RELIEF FROM THE RECORD LEVEL HEAT. THE
UPPER RIDGE WILL BEGIN TO BUILD BACK OVER THE AREA LATER IN THE
WEEK. THERE WILL BE NO ORGANIZED FORCING FOR PRECIPITATION THROUGH
THE WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
STATIONARY SURFACE FRONT EXTENDS FROM PEE DEE SOUTHWEST ACROSS
EASTERN MIDLANDS TO THE CSRA...EAST OF AGS. AIRMASS EAST OF THE
FRONT IS VERY MOIST WITH DEW POINTS IN THE MID TO UPPER 70S. WEAK
SURFACE CONVERGENCE INDICATED IN THE OGB AREA WHERE INSTABILITY IS
MODERATE...SURFACE BASED LI TO -6. RADAR SHOWING
SHOWERS/THUNDERSTORMS DEVELOPING NEAR FRONTAL AREA...PLAN ON
CHANCE POPS IN THAT AREA WITH LOWER POPS NORTH AND WEST FOR THE
EVENING PERIOD. SHOWERS SHOULD BE DIURNAL SO AFTER SUNSET SHOWERS
SHOULD DIMINISH.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
UPPER LEVEL RIDGE THAT HAS BEEN PARKED OVER THE REGION...BRINGING
RECORD HEAT ALONG WITH IT...WILL BEGIN TO BREAK DOWN AND
RETROGRADE THROUGH THE WEEKEND. MAX TEMPERATURES WILL COOL BACK
INTO THE 90S ON SUNDAY. SURFACE BOUNDARY ACROSS CSRA SUNDAY
AFTERNOON WITH POSSIBLE MODERATE INSTABILITY...DRIER AIR ADVECTING
SOUTH FROM NORTH CAROLINA INTO CENTRAL MIDLANDS. BASED ON SHORT
RANGE ENSEMBLE GUIDANCE WILL ADD SLIGHT CHANCE POPS CSRA. MODELS
SUGGEST ANOTHER WEAK FRONT/TROUGH MAY MOVE THROUGH LATE MONDAY
ALONG WITH A MID LEVEL SHORT WAVE. MOISTURE APPEARS LIMITED WITH
DRIER AIR FILTERING INTO THE AREA AND DOWNSLOPE COMPONENT AT 850MB. LATEST
MAV GUIDANCE POPS VERY LOW IN LINE WITH MEDIUM RANGE ENSEMBLE. SO
WILL LEAVE POPS OUT MONDAY AND GO SLIGHTLY WARMER DUE TO DOWNSLOPE.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
CENTER OF UPPER LEVEL RIDGE WILL CONTINUE OVER THE CENTRAL US BUT
SLOWLY BUILD AN EASTWARD EXTENSION LATER IN THE WEEK. THIS SHOULD
KEEP MAX TEMPS IN THE MIDDLE TO UPPER 90S. STILL NO GOOD FORCING
FOR PRECIPITATION.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
WEAK COLD FRONT JUST EAST OF THE AREA WILL REMAIN NEAR THE COAST
THROUGH SUNDAY. THIS WILL KEEP PARTLY CLOUDY SKIES ACROSS THE
REGION THROUGH SUNDAY WITH ISOLATED AFTERNOON SHOWERS AND
THUNDERSTORMS. WITH SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS THE
AREA HAVE INCLUDED TEMPO GROUP FOR AGS/DNL/OGB FOR 18Z TO 22Z.
EXPECT CONVECTIVE ACTIVITY TO DIMINISH WITH THE LOSS OF HEATING.
WITH TEMPERATURES A LITTLE COOLER OVERNIGHT WILL NOT ANTICIPATE
HAZE...HOWEVER FOG WILL BE POSSIBLE AT LOCATIONS WHICH RECEIVE RAIN.
WINDS THROUGH THE TAF PERIOD WILL BE 10 KNOTS OR LESS.
NO SIGNIFICANT IMPACTS TO AVIATION EXPECTED SUNDAY THROUGH
THURSDAY.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR SCZ027>031-
035>038-041.
GA...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR GAZ063>065-077.
&&Hazardous weather outlook, Aug 11, 4:28 AM EDT, 10 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
428 AM EDT SAT AUG 11 2007
GAZ040-SCZ015-016-018-020>022-025-026-120830-
LINCOLN-LANCASTER-CHESTERFIELD-MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-
EDGEFIELD-SALUDA-
428 AM EDT SAT AUG 11 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
GAZ063>065-077-SCZ027>031-035>038-041-120830-
MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LEXINGTON-RICHLAND-LEE-AIKEN-SUMTER-
BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-BAMBERG-
428 AM EDT SAT AUG 11 2007
...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
EXPECT HEAT INDEX VALUES FROM 105 TO 109 DURING THE AFTERNOON.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.In the hours before
Special weather statement, Aug 11, 3:06 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 306 PM EDT SAT AUG 11 2007 GAZ065-077-SCZ030-112000- AIKEN-BURKE-RICHMOND- 306 PM EDT SAT AUG 11 2007 ...STRONG THUNDERSTORMS WERE AFFECTING AIKEN...BURKE AND RICHMOND COUNTIES... AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF NEW ELLENTON TO 8 MILES WEST OF WAYNESBORO...MOVING SOUTHEAST AT 15 MPH. THESE STORMS WILL BE NEAR... JACKSON BY 325 PM EDT. WAYNESBORO BY 335 PM EDT. WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS. INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 800, 7 7 5, 7 1 9 9.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 3:20 PM EDT | Severe Thunderstorm Warning | CAE | Burke | 40 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.